Alert archive / South Dakota / High Wind Watches in 2007
High Wind Watch 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this high wind watch at Jan 6, 2007, 3:37 PM CST for 10 counties in South Dakota; Dakota County, Dixon County, Nebraska; Woodbury County, Iowa. It took effect at Jan 8, 2007, 10:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 6, 2007, 3:37 PM CST (21:37 UTC)
- In effect from
- Jan 8, 2007, 10:00 AM CST
- Expired
- Jan 7, 2007, 3:43 PM CST
- In force
- Issued by
- NWS Sioux Falls, SD
Counties Woodbury County, IA, Dakota County, NE, Dixon County, NE, Aurora County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Douglas County, SD, Gregory County, SD, Hutchinson County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 98 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 062137 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 337 PM CST SAT JAN 6 2007 .LOW PRESSURE MOVING RAPIDLY SOUTHEAST FROM WESTERN CANADA IS EXPECTED TO REACH CENTRAL NORTH DAKOTA EARLY MONDAY MORNING...AND NORTHEAST IOWA OR SOUTHERN WISCONSIN LATE MONDAY AFTERNOON. VERY STRONG WINDS ARE EXPECTED TO DEVELOP BY LATE MONDAY MORNING ALONG AND A SHORT DISTANCE NORTHEAST OF THE MISSOURI RIVER IN SOUTHEAST SOUTH DAKOTA AND IN A SMALL PART OF NORTHWEST IOWA...IN AN AREA ROUGHLY FROM CHAMBERLAIN SOUTH DAKOTA TO SIOUX CITY IOWA. THE WINDS WILL CONTINUE INTO EARLY MONDAY EVENING BEFORE SUBSIDING. IAZ031-NEZ013-014-SDZ050-057-058-063>065-068>071-070545- /O.NEW.KFSD.HW.A.0001.070108T1600Z-070109T0100Z/ WOODBURY-DIXON-DAKOTA-GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS- HUTCHINSON-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...SIOUX CITY...WAKEFIELD...PONCA... ALLEN...SOUTH SIOUX CITY...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 337 PM CST SAT JAN 6 2007 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE MONDAY MORNING...POSSIBLY REACHING SUSTAINED SPEEDS OF 40 MPH WITH GUSTS OVER 50 MPH BY NOON. THESE VERY STRONG WINDS WOULD THEN CONTINUE THROUGHOUT MONDAY AFTERNOON AND INTO THE START OF MONDAY EVENING...THEN DECREASE LATER MONDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ WILLIAMS
4 follow-up statements
000 WWUS73 KFSD 070306 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 906 PM CST SAT JAN 6 2007 .LOW PRESSURE MOVING RAPIDLY SOUTHEAST FROM WESTERN CANADA...IS EXPECTED TO REACH CENTRAL NORTH DAKOTA EARLY MONDAY MORNING...AND NORTHEAST IOWA OR SOUTHERN WISCONSIN LATE MONDAY AFTERNOON. VERY STRONG WINDS ARE EXPECTED TO DEVELOP BY LATE MONDAY MORNING THROUGH THE MISSOURI RIVER VALLEY...INTO PARTS OF THE LOWER JAMES RIVER VALLEY. THE WINDS WILL CONTINUE INTO EARLY MONDAY EVENING BEFORE SUBSIDING. IAZ031-NEZ013-014-SDZ050-057-058-063>065-068>071-071115- /O.CON.KFSD.HW.A.0001.070108T1600Z-070109T0100Z/ WOODBURY-DIXON-DAKOTA-GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS- HUTCHINSON-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...SIOUX CITY...WAKEFIELD...PONCA... ALLEN...SOUTH SIOUX CITY...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 906 PM CST SAT JAN 6 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE MONDAY MORNING... POSSIBLY REACHING SUSTAINED SPEEDS OF 40 MPH WITH GUSTS OVER 50 MPH BY NOON. THESE VERY STRONG WINDS WOULD THEN CONTINUE THROUGH EARLY MONDAY EVENING BEFORE SLOWLY DIMINISHING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JH
000 WWUS73 KFSD 070945 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 345 AM CST SUN JAN 7 2007 .A COLD FRONT WILL RACE EAST ACROSS THE EASTERN DAKOTAS...EASTERN NEBRASKA...MINNESOTA AND IOWA THIS MORNING. STRONG NORTHWEST WINDS WILL FOLLOW THE FRONTAL PASSAGE FOR SEVERAL HOURS. THE WINDS WILL BEGIN TO SUBSIDE FROM WEST TO EAST ACROSS THE REGION DURING THE AFTERNOON HOURS...AS HIGH PRESSURE SETTLES OVER THE DAKOTAS. ANOTHER FRONT WILL CROSS THE NORTHERN PLAINS LATE TONIGHT AND MONDAY...PRODUCING ANOTHER ROUND OF EVEN STRONGER WINDS FOR MUCH OF THE NORTHERN PLAINS ON MONDAY. SDZ050-057-058-063>065-068-071745- /O.NEW.KFSD.WI.Y.0001.070107T1200Z-070107T1800Z/ /O.CON.KFSD.HW.A.0001.070108T1600Z-070109T0100Z/ GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR 345 AM CST SUN JAN 7 2007 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. SUSTAINED WINDS AROUND 30 MPH...WITH GUSTS IN EXCESS OF 40 MPH WILL OCCUR ACROSS THE ADVISORY AREA THIS MORNING. THE STRONG WINDS WILL BEGIN TO SUBSIDE DURING THE AFTERNOON HOURS. WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE AGAIN MONDAY MORNING...POSSIBLY REACHING SUSTAINED SPEEDS OF 40 MPH WITH GUSTS OVER 50 MPH BY NOON. THESE VERY STRONG WINDS WOULD THEN CONTINUE THROUGH EARLY MONDAY EVENING BEFORE SLOWLY DIMINISHING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 MPH OR GREATER...OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ IAZ031-NEZ013-014-SDZ069>071-071745- /O.NEW.KFSD.WI.Y.0001.070107T1400Z-070107T2200Z/ /O.CON.KFSD.HW.A.0001.070108T1600Z-070109T0100Z/ WOODBURY-DIXON-DAKOTA-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...SIOUX CITY...WAKEFIELD...PONCA... ALLEN...SOUTH SIOUX CITY...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 345 AM CST SUN JAN 7 2007 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. SUSTAINED WINDS AROUND 30 MPH...WITH GUSTS IN EXCESS OF 40 MPH WILL OCCUR ACROSS THE ADVISORY AREA AFTER 8 AM THIS MORNING...WITH THE STRONG WINDS EXPECTED TO CONTINUE THROUGH MID AFTERNOON. THE STRONG WINDS WILL BEGIN TO SUBSIDE BY LATE AFTERNOON. WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE AGAIN MONDAY MORNING...POSSIBLY REACHING SUSTAINED SPEEDS OF 40 MPH WITH GUSTS OVER 50 MPH BY NOON. THESE VERY STRONG WINDS WOULD THEN CONTINUE THROUGH EARLY MONDAY EVENING BEFORE SLOWLY DIMINISHING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 MPH OR GREATER...OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ SDZ038-052-053-059-060-071745- /O.NEW.KFSD.WI.Y.0001.070107T1200Z-070107T1800Z/ BEADLE-JERAULD-SANBORN-DAVISON-HANSON- INCLUDING THE CITIES OF...HURON...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...MITCHELL...ALEXANDRIA...EMERY 345 AM CST SUN JAN 7 2007 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. SUSTAINED WINDS AROUND 30 MPH...WITH GUSTS IN EXCESS OF 40 MPH WILL OCCUR ACROSS THE ADVISORY AREA THIS MORNING. THE STRONG WINDS WILL BEGIN TO SUBSIDE DURING THE AFTERNOON HOURS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 MPH OR GREATER...OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ GH
000 WWUS73 KFSD 071605 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1005 AM CST SUN JAN 7 2007 .WHILE IT WILL STILL BE A WINDY DAY ACROSS THE AREA...WITH GUSTY 20 TO 35 MPH WINDS FROM THE NORTHWEST...EXPECTATIONS FOR VERY STRONG WINDS SUSTAINED OVER 30 MPH WITH GUSTS TO 45 MPH HAVE DROPPED OFF. THEREFORE...THE WIND ADVISORIES FOR THIS MORNING ACROSS THE MISSOURI AND JAMES VALLEYS...AND THIS AFTERNOON IN THE LOWER MISSOURI VALLEY...HAVE BEEN DISCONTINUED. ANOTHER FRONT WILL CROSS THE NORTHERN PLAINS LATE TONIGHT AND MONDAY...PRODUCING ANOTHER ROUND OF EVEN STRONGER WINDS FOR MUCH OF THE NORTHERN PLAINS ON MONDAY. IAZ031-NEZ013-014-SDZ069>071-080015- /O.CAN.KFSD.WI.Y.0001.000000T0000Z-070107T2200Z/ /O.CON.KFSD.HW.A.0001.070108T1600Z-070109T0100Z/ WOODBURY-DIXON-DAKOTA-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...SIOUX CITY...WAKEFIELD...PONCA... ALLEN...SOUTH SIOUX CITY...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 1005 AM CST SUN JAN 7 2007 ...WIND ADVISORY IS CANCELLED... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. IT WILL BE WINDY TODAY...BUT WINDS ARE NOT EXPECTED TO BE QUITE AS STRONG...MAINLY A GUSTY 20 TO 35 MPH. THEREFORE...THE WIND ADVISORY FOR TODAY HAS BEEN CANCELLED. HOWEVER...NORTHWEST WINDS ARE EXPECTED TO INCREASE EVEN MORE NOTABLY MONDAY MORNING...POSSIBLY REACHING SUSTAINED SPEEDS OF 40 MPH WITH GUSTS OVER 50 MPH BY NOON. THESE VERY STRONG WINDS WOULD THEN CONTINUE THROUGH EARLY MONDAY EVENING...BEFORE SLOWLY DIMINISHING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ SDZ050-057-058-063>065-068-080015- /O.CAN.KFSD.WI.Y.0001.000000T0000Z-070107T1800Z/ /O.CON.KFSD.HW.A.0001.070108T1600Z-070109T0100Z/ GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR 1005 AM CST SUN JAN 7 2007 ...WIND ADVISORY IS CANCELLED... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. IT WILL BE WINDY TODAY...BUT WINDS ARE NOT EXPECTED TO BE QUITE AS STRONG...MAINLY A GUSTY 20 TO 35 MPH. THEREFORE...THE WIND ADVISORY FOR TODAY HAS BEEN CANCELLED. HOWEVER...WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE NOTABLY ON MONDAY MORNING...POSSIBLY REACHING SUSTAINED SPEEDS OF 40 MPH WITH GUSTS OVER 50 MPH BY NOON. THESE VERY STRONG WINDS WOULD THEN CONTINUE THROUGH EARLY MONDAY EVENING BEFORE SLOWLY DIMINISHING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ SDZ038-052-053-059-060-071715- /O.CAN.KFSD.WI.Y.0001.000000T0000Z-070107T1800Z/ BEADLE-JERAULD-SANBORN-DAVISON-HANSON- INCLUDING THE CITIES OF...HURON...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...MITCHELL...ALEXANDRIA...EMERY 1005 AM CST SUN JAN 7 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED FROM EARLIER STRONGER WINDS. WHILE IT WILL REMAIN WINDY TODAY...NORTHWEST WINDS THROUGH MID AFTERNOON ARE EXPECTED MAINLY IN THE GUSTY 20 TO 35 MPH RANGE. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ CHAPMAN
000 WWUS73 KFSD 072143 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 343 PM CST SUN JAN 7 2007 .STRONG LOW PRESSURE WILL MOVE THROUGH NORTH DAKOTA TONIGHT... AND INTO MINNESOTA BY MIDDAY MONDAY. THIS WILL DRAG A WARM FRONT ACROSS THE AREA LATER TONIGHT...FOLLOWED QUICKLY BY A COLD FRONT ON MONDAY MORNING. BEHIND THE FRONT...NORTHWEST WINDS ARE EXPECTED TO INCREASE...BECOMING VERY STRONG LATE MORNING...AND CONTINUING INTO EARLY EVENING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR THROUGH THE MISSOURI AND JAMES RIVER VALLEYS...ROUGHLY SOUTH OF A LINE FROM HURON TO STORM LAKE. WINDS WILL INCREASE FIRST THROUGH THE JAMES AND WESTERN MISSOURI VALLEYS MID MORNING...SPREADING EASTWARD THROUGH EARLY AFTERNOON. THE STRONGEST WINDS ARE LIKELY FROM AROUND 10 AM THROUGH 7 PM...WHEN WEST OR NORTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED...WITH OCCASIONAL GUSTS TO AROUND 55 MPH... ESPECIALLY THROUGH THE MISSOURI RIVER CORRIDOR. WINDS ARE EXPECTED TO BE SOMEWHAT LESSER HEADING TOWARD SOUTHWEST MINNESOTA. IAZ031-NEZ013-014-SDZ050-057-058-063>065-068>071-080545- /O.UPG.KFSD.HW.A.0001.070108T1600Z-070109T0100Z/ /O.NEW.KFSD.HW.W.0001.070108T1600Z-070109T0100Z/ WOODBURY-DIXON-DAKOTA-GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS- HUTCHINSON-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...SIOUX CITY...WAKEFIELD...PONCA... ALLEN...SOUTH SIOUX CITY...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 343 PM CST SUN JAN 7 2007 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH TOWARD MIDDAY MONDAY...WITH OCCASIONAL GUSTS TO AROUND 55 MPH INTO EARLY EVENING. ANY AREAS WHICH MANAGE TO RECEIVE A DUSTING OF SNOWFALL LATE TONIGHT...ESPECIALLY SNOWCOVERED AREAS FROM THE LOWER JAMES VALLEY THROUGH SOUTH CENTRAL SOUTH DAKOTA...COULD FIND DIMINISHED VISIBILITIES IN BLOWING SNOW. WINDS WILL DIMINISH EARLY MONDAY EVENING...BUT WILL STILL REMAIN STRONG MUCH OF MONDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IAZ020-SDZ052-059-060-066-080545- /O.NEW.KFSD.HW.W.0001.070108T1600Z-070109T0100Z/ PLYMOUTH-JERAULD-DAVISON-HANSON-TURNER- INCLUDING THE CITIES OF...LE MARS...WESSINGTON SPRINGS...ALPENA... MITCHELL...ALEXANDRIA...EMERY...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR 343 PM CST SUN JAN 7 2007 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CST MONDAY. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH TOWARD MIDDAY MONDAY...WITH OCCASIONAL GUSTS TO AROUND 55 MPH INTO EARLY EVENING. ANY AREAS WHICH MANAGE TO RECEIVE A DUSTING OF SNOWFALL LATE TONIGHT...ESPECIALLY SNOWCOVERED AREAS FROM THE LOWER JAMES VALLEY THROUGH SOUTH CENTRAL SOUTH DAKOTA...COULD FIND DIMINISHED VISIBILITIES IN BLOWING SNOW. WINDS WILL DIMINISH EARLY MONDAY EVENING...BUT WILL STILL REMAIN STRONG MUCH OF MONDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-097-098- SDZ039-040-055-056-080545- /O.NEW.KFSD.WI.Y.0002.070108T1600Z-070109T0100Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LINCOLN- LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-KINGSBURY- BROOKINGS-LAKE-MOODY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER... HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD... PIPESTONE...LUVERNE...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...MADISON...FLANDREAU 343 PM CST SUN JAN 7 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CST MONDAY. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO NEARLY 50 MPH... ARE EXPECTED TO DEVELOP LATE MORNING MORNING AND EARLY MONDAY AFTERNOON. WINDS WILL LIKELY INCREASE LATE MORNING FROM EASTERN SOUTH DAKOTA THROUGH NORTHWEST IOWA...COMPARED TO MUCH OF SOUTHWEST MINNESOTA...WHERE WINDS MAY WAIT UNTIL EARLY AFTERNOON TO INCREASE TO FULL POTENTIAL. AREAS THAT RECEIVE A DUSTING OF SNOWFALL LATE TONIGHT INTO EARLY MONDAY...ESPECIALLY ACROSS EAST CENTRAL SOUTH DAKOTA AND SOUTHWEST MINNESOTA...MAY FIND AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ IAZ001-012-SDZ038-053-054-061-062-067-080545- /O.NEW.KFSD.HW.A.0002.070108T1600Z-070109T0100Z/ LYON-SIOUX-BEADLE-SANBORN-MINER-MCCOOK-MINNEHAHA-LINCOLN- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...HURON...WOONSOCKET... HOWARD...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...CANTON...LENNOX...TEA...HARRISBURG 343 PM CST SUN JAN 7 2007 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH...WITH SOME GUSTS IN EXCESS OF 50 MPH FROM LATE MORNING MONDAY...THROUGH EARLY MONDAY EVENING. AREAS THAT RECEIVE A LIGHT DUSTING OF SNOW IN ALREADY SNOWCOVERED AREAS...ESPECIALLY AROUND HURON...WILL LIKELY FIND REDUCED VISIBILITY AT TIMES IN BLOWING SNOW. WINDS ARE EXPECTED TO DIMINISH SOMEWHAT MONDAY EVENING...BUT REMAIN STRONG MUCH OF THE NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CHAPMAN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this high wind watch went out at Jan 6, 10:55 AM CST, 4 hours 42 minutes earlier.
Area forecast discussion, Jan 6, 10:55 AM CST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1055 AM CST SAT JAN 6 2007 .DISCUSSION... WK RIDGE OF HIGH PRESSURE SHIFTING RAPIDLY E OF CWA WITH SLY GRADIENT INCREASING...IN RESPONSE TO SHARP PRESSURE FALLS DEVELOPING TO W AHEAD OF STRONG WAVE MOVING THRU MT. HIGH LVL CLDS ALSO STREAMING INTO WRN SD AT A 45KT CLIP...LKLY TO SPREAD OVER MOST OF CWA BY LT AFTN. WINDS AND TMPS ARE MAIN CONCERN ON OTHERWISE QUIET WX DAY. FIRST REALLY GOOD LOOK AT REMAINING SNOWCOVER IN LAST COUPLE OF DAYS. THIS WL BE PRIMARY DRIVER BEHIND MAX TEMP/WIND POTENTIAL THIS AFTN. FAIRLY DECENT 20-25 KTS ON REGIONAL PROFILERS WITH HIGH WLY COMPONENT. MIXING WL BE HARD TO COME BY OVER BETTER SNOWCOVER ACRS W...BUT ERN AREAS ALG I29 AND ESPLY INTO SW MN ARE LKLY TO MIX DOWN SW COMP GUSTS 20 TO 25 KTS BY EARLY AFTN. ALSO...WIND DIRECTION WL BE TO MAXIMIZE OVER SNOW TRAJECTORY FOR MUCH OF WRN CWA. A BIT SLOWER CLIMB ACRS SNOWY AREAS THUSFAR...BUT NOT WAY OFF...SO JUST TWEEKED SOME OF THE SHORT RANGE CLIMBS AND LOWERED WRN DWPTS... AND NUDGED DEEPER SNOWCOVER HIGHS DOWN A TOUCH. NO UPDATES PLANNED. && .PREV DISCUSSION... MADE ONLY SMALL CHANGES TO PREVIOUS FORECAST THROUGH THURSDAY...AS MODELS ARE FAIRLY CONSISTENT IN TIMING OF FEATURES...DESPITE PROGRESSIVE FLOW. FOR TODAY...TEMPERATURES WILL GENERALLY BE A FEW DEGREES WARMER THAN YESTERDAY...MAINLY DUE TO A BIT MORE SUNSHINE...AS TEMPERATURES ALOFT ARE VERY SIMILAR TO YESTERDAY. STILL WATCHING FOR THE PASSAGE OF A S/WV AND POSSIBLE LIGHT SNOW TONIGHT. CURRENTLY S/WV OVER ID/WRN MT BRINGING SOME SNOW TO THOSE AREAS. MOST OF THE MOISTURE WILL BE RUNG OUT OVER THE MOUNTAINS... WITH LITTLE MOISTURE TO WORK WITH IN THE DAKOTAS. AS S/WV MOVES INTO THE WRN CWA...THINK THERE WILL BE ENOUGH DYNAMIC COOLING TO SATURATE THE LOWER LEVELS FOR A SHORT TIME AND STRONG ENOUGH FORCING TO SQUEEZE OUT AT LEAST SOME LIGHT SNOW...HOWEVER MEASURABLE AMOUNTS MAY BE HARD TO COME BY...ANY ACCUMULATIONS ARE EXPECTED TO BE LESS THAN 1 INCH AND WILL OCCUR OVER A SHORT PERIOD OF TIME. BIGGER CONCERN IS WITH THE WINDS ON SUN AND MON...AS IT LOOKS LIKE MARGINAL WIND ADVISORY FOR MUCH OF THE CWA ON SUN. SUN 925 MB PROGGED WINDS ARE IN THE 30 TO 35 KTS...ALTHOUGH IT DOES LOOK AS GRADIENT WILL SLACKEN IN THE AFTERNOON IN THE WEST...AT THE TIME OF BEST MIXING. MONDAY LOOKS TO BE VERY WINDY...ESPECIALLY IN THE WEST WITH A POTENTIAL FOR 850 MB WINDS OF 65 KTS AT 18Z...50 KTS OF FLOW AT 925 MB. IF THE MODELS ARE CORRECT...EASILY A WIND ADVISORY FOR MONDAY IN THE WEST...WITH THE POTENTIAL FOR A HIGH WIND WARNING. NO MATTER...WILL BE A WINDY WEEKEND AND BEGINNING OF THE WEEK. && .AVIATION... VFR WITH NO SIGNIFICANT AVIATION WX CONCERNS INTO EARLY EVENING...THEN WL HAVE TO MONITOR FOR POTENTIAL MVFR CIGS/VSBYS WITH AREAS OF LIGHT SNOW FROM AROUND MIDNIGHT TOWARD DAYBREAK. WL DEVELOP ONLY IF LIFT CAN RESULT IN SATURATION FROM ALFT. THIS WL BE MOST FAVORED KHON OVER TOWARD KBKX/KMML. TODAY...THOUGH SW SFC WNDS WILL GRADUALLY PICK UP DURING THE AFTERNOON HOURS. ADDITIONAL CONCERN LATE IN UPCOMING 18Z TAF SET IS ON TIMING/PASSAGE OF COLD FRONT AND HOW STRONG NW WNDS WILL BE BEHIND THE FRONT. EXPECT GUSTY NW WINDS TO DEVELOP AT KHON AROUND 07/08Z...AT KFSD AROUND 07/10Z AND AT KSUX AROUND 07/12Z. && SD...NONE. MN...NONE. IA...NONE. NE...NONE. && CHAPMAN/LIEBL/GH
Hazardous weather outlook, Jan 6, 7:49 AM CST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0749 AM CST SAT JAN 06 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0749 AM CST SAT JAN 06 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDY CONDITIONS ARE EXPECTED TO DEVELOP LATER THIS WEEKEND INTO EARLY NEXT WEEK. ON SUNDAY...WEST TO NORTHWEST WINDS OF 25 TO 35 ARE LIKELY ACROSS THE AREA...WITH SOME GUSTS TO AROUND 45 MPH POSSIBLE. WINDS WILL DIMINISH SUNDAY NIGHT...BUT ARE EXPECTED TO BECOME QUITE STRONG AGAIN ON MONDAY. NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH ACROSS MUCH OF THE REGION BY MIDDAY MONDAY. THE STRONGEST WINDS WILL BE THROUGH THE JAMES AND MISSOURI RIVER VALLEYS...WHERE GUSTS TO 55 MPH WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
High Wind Watches in South Dakota, 2007High Wind Watches in Nebraska, 2007High Wind Watches in Iowa, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.